Alert archive / Idaho / Flash Flood Warnings in 2002
Flash Flood Warning 1, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Jul 17, 2002, 8:07 PM MDT for Power County, Idaho. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2002, 8:07 PM MDT (02:07 UTC)
- Expired
- Jul 17, 2002, 11:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
County Power County, ID
The radar
The Pocatello radar (KSFX), 55 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 2.1 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 183 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 2863 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KPIH 180207 FFWPIH IDC077-180500- BULLETIN - IMMEDIATE BROADCAST REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 805 PM MDT WED JUL 17 2002 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL POWER COUNTY IN SOUTHEAST IDAHO * UNTIL 1100 PM MDT * AT 802 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER EXTREME EAST CENTRAL POWER COUNTY...OR ABOUT 17 MILES SOUTH OF POCATELLO...MOVING SOUTH AT 5 MPH. * THE THUNDERSTORM WITH EXCESSIVE RAINFALL WILL BE NEAR...CRYSTAL IN RURAL EASTERN POWER COUNTY AT 820 PM MDT EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS ESPECAILLY ALONG CLIFTON AND RATTLESNAKE CREEKS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN POCATELLO/IDAHO FALLS. LAT...LON 4262 11265 4251 11242 4264 11239 4274 11248
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 2:40 PM MDT, 5 hours 27 minutes earlier.
Area forecast discussion, Jul 17, 2:40 PM MDT, 5 hours 27 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 240 PM MDT WED JUL 17 2002 SHOWERS/TSTORMS ALREADY BEGINNING TO FIRE CENTRL MTNS AND NEAR UPPER SNAKE HIGHLANDS PER VIS SAT IMAGERY AND KSFX 88D...VERY LITTLE DEVELOPMENT ACROSS SNAKE PLAIN. BEST INSTABILITY CURRENTLY OVER CENTRL MTNS WITH A FINGER OF GOOD INSTABILITY PUSHING THROUGH SOUTHERN HIGHLANDS INTO MAGIC VALLEY AND LOWER SNAKE PLAIN. SINCE DVLPMNT SLOW OVER SNAKE PLAIN WILL HOLD THOSE ZONES ISOLATED THIS EVENING AND KEEP SCATTERED OVER MTN ZONES. TSTORMS SHOULD DISSIPATE AFTER SUNSET THO MESOETA KEEPS VERY SMALL PATCHES OF PRECIP OVER CWFA THROUGH THE NIGHT...ASSOC WITH WEAK S/WV AHEAD OF U/L LOW OFF CAL COAST. MOIST AND UNSTABLE ATMOS TO REMAIN ENTRENCHED OVER ERN IDAHO THROUGH FRI AS CWFA TRAPPED BETWEEN RIDGE TO EAST AND BUCKLING PACIFIC FLOW TO THE WEST. OPEN WAVE U/L LOW NEAR CENTRAL CAL COAST PROGGED TO SLOWLY SWING NORTHEAST THROUGH THU...POSITIONED NEAR RENO BY THU AFTN. THIS SYSTEM PROGGED TO PULL IN ADDITIONAL LOW-MID LEVEL MSTR OVER CWFA BY MID AFTN THU WITH INCREASING CHANCES OF PRECIP AFTN AND EVE DUE TO SLIGHTLY HIGHER PW. ONLY LIMITING FACTOR FOR THU WILL BE CLOUD COVER WHICH MAY INHIBIT DIURNAL DEVELOPMENT. U/L WAVE SLIDES INTO TOP OF RIDGE BY FRI FLATTENING FLOW ACROSS CWFA AND COOLING THICKNESSES A BIT. MINOR S/WVS MAY STILL TRIGGER AFTN/EVE DEVELOPMENT...BUT FOCUS LOOKS TO BE MAINLY OVER MTNS ONCE AGAIN. THIS TREND CONTINUES INTO SAT. IN THE EXTENDED...DESPITE DIFS IN LONG RANGE MODELS...GENERAL TREND SHOWS AN U/L HIGH CENTERED IN NV. THIS SHOULD RESULT IN A BIT MORE NORTHWESTERLY FLOW ACROSS IDAHO INDICATING A DRIER REGIME. THIS CURRENTLY REFLECTED IN FCST PACKAGE SO WILL JUST ADD WED TO THE MIX AND LEAVE BROADBRUSHED. DMH .KSFX...OPERATIONAL...VCP 21 BYI 62/89/60/88 24422 .PIH...NONE. PIH WW 057/089 057/087 055 10244
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 1:15 PM MDT | Flash Flood Warning | PIH | Bannock | 2 hr |
Nearby
Flash Flood Warnings in Idaho, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.